Alert archive / Louisiana / Flash Flood Warnings in 2009

Flash Flood Warning 21, NWS New Orleans, LA

August 29, 2009Pointe Coupee Parish, West Feliciana Parish, Louisiana

NWS New Orleans, LA issued this flash flood warning at Aug 29, 2009, 9:50 PM CDT for Pointe Coupee Parish, West Feliciana Parish, Louisiana. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 29, 2009, 9:50 PM CDT (02:50 UTC)
Expired
Aug 29, 2009, 11:45 PM CDT
In force
115 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

Counties Pointe Coupee Parish, LA, West Feliciana Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 2.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2009-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 732 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2009-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
732 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1340 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLIX 300250
FFWLIX
LAC077-125-300445-
/O.NEW.KLIX.FF.W.0021.090830T0250Z-090830T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
950 PM CDT SAT AUG 29 2009

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA...
  WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF ST. FRANCISVILLE...

* UNTIL 1145 PM CDT

* AT 946 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM NEAR WAKEFIELD...OR 7 MILES     
  NORTHWEST OF ST. FRANCISVILLE...MOVING NORTHEAST AT 10 MPH. RADAR  
  INDICATES THAT 2 TO 4 INCHES OF RAIN HAS FALLEN IN THE LAST HOUR   
  WITH AN ADDITIONAL 1 TO 3 INCHES POSSIBLE.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SPILLMAN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE 
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3100 9151 3099 9119 3076 9139 3095 9164

$$
2 follow-up statements
000 
WGUS74 KLIX 300413
FFSLIX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1113 PM CDT SAT AUG 29 2009

LAC077-125-300445-
/O.CON.KLIX.FF.W.0021.000000T0000Z-090830T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POINTE COUPEE LA-WEST FELICIANA LA-
1113 PM CDT SAT AUG 29 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR WEST
FELICIANA AND NORTH CENTRAL POINTE COUPEE PARISHES...

AT 1108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING HEAVY RAIN OVER EASTERN PORTIONS OF 
WEST FELICIANA PARISH. HOWEVER...THE HEAVIEST RAIN APPEARS TO BE 
MOVING EASTWARD INTO EAST FELICIANA AND EXTREME NORTHERN EAST BATON 
ROUGE PARISHES. RADAR INDICATES THAT AS MUCH AS 6 INCHES OF RAIN MAY 
HAVE FALLEN IN THE LAST FEW HOURS BETWEEN ST. FRANCISVILLE...ANGOLA 
AND WAKEFIELD. AS THE RAIN MOVES OUT OF THE WARNED AREA...THE RISK 
OF FLOODING SHOULD EASE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3100 9151 3099 9119 3076 9139 3095 9164

$$
000 
WGUS74 KLIX 300441
FFSLIX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1141 PM CDT SAT AUG 29 2009

LAC077-125-300450-
/O.EXP.KLIX.FF.W.0021.000000T0000Z-090830T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POINTE COUPEE LA-WEST FELICIANA LA-
1141 PM CDT SAT AUG 29 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1145 PM CDT FOR WEST
FELICIANA AND NORTH CENTRAL POINTE COUPEE PARISHES...

MOST HEAVY RAIN HAS MOVED OUT OF THE WARNED AREA. NO REPORTS OF 
SIGNIFICANT FLOODING HAVE BEEN RECEIVED AS OF THIS TIME.

LAT...LON 3100 9151 3099 9119 3076 9139 3095 9164

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 9:07 PM CDT, 43 minutes earlier.

Area forecast discussion, Aug 29, 9:07 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
907 PM CDT SAT AUG 29 2009

.UPDATE...
GRIDS AND FORECAST PRODUCTS HAVE BEEN UPDATED FOR FIRST PERIOD TO
REFLECT ONGOING RADAR TRENDS. BASICALLY POPS HAVE BEEN INCREASED
THROUGH THE OVERNIGHT PERIOD FOR SOUTHWEST MISSISSIPPI AND AREAS
OF SOUTHEAST LOUISIANA AROUND THE BATON ROUGE AREA. 11

&&

.PREV DISCUSSION... /ISSUED 753 PM CDT SAT AUG 29 2009/

UPDATE...
..SOUNDING DISCUSSION...

THE ATMOSPHERE IS VERY MOIST WITH A PRECIPITABLE WATER VALUE OF
2.01 INCHES. A DRY POCKET OF AIR IS PRESENT NEAR 450 MB BUT THAT
DID NOT PROHIBIT ANY SHOWERS OR THUNDERSTORMS TODAY. ISOLATED
SHOWERS AND THUNDERSTORMS FORMED THROUGHOUT THE AFTERNOON AND
INTO THE EVENING PRODUCING HEAVY RAINFALL IN A SHORT AMOUNT OF
TIME. WINDS ARE OUT OF THE SOUTHWEST AT THE SURFACE AND OUT OF THE
WEST ALOFT.

PREV DISCUSSION... /ISSUED 336 PM CDT SAT AUG 29 2009/

.ANOTHER AUGUST COLD FRONT WILL MOVE THROUGH...

SHORT TERM...SUFFICIENT LL MOISTURE...DAYTIME HEATING...AND WEAK
LIFT ALLOWED ISLTD TO SCT SHRA AND TSRA TO DEVELOP EARLIER TODAY.
THIS ACTIVITY HAS HAD A HARD TIME TODAY AND LOOKING AT SOME THINGS
IT APPEARS THAT WE ARE UNDER THE RFQ REGION OF A WEAK UPPER JET AND
THIS IS HURTING THINGS. WHATEVER CONVECTION DEVELOPS THROUGH THE REST
OF THE AFTN AND EARLY EVN WILL BEGIN TO CONSOLIDATE TWRDS THE COAST
OVER NIGHT

TOMORROW AND TOMORROW NIGHT...A SECOND UNSEASONABLE COLD FRONT WILL
PUSH THROUGH THE REGION OVER THE NEXT 24-36HRS WHICH SHOULD ONCE
AGAIN SET THE STAGE FOR A VERY COMFORTABLE FIRST HALF OF THE WORK
WEEK BUT PRIOR TO THAT WE SHOULD SEE DECENT COVERAGE OF SHRA AND
TSRA BY TOMORROW AFTN. THE FRONT IS ALREADY ON OUR DOORSTEP AS IT IS
DRAPED ACROSS THE TN VALLEY THROUGH CNTRL MS AND INTO NRN LA AND ERN
TX. WITH A WEAKLY DEFINED UPPER LOW(PROBABLY MORE OF A SHEAR AXIS)
OVER ERN TX PROVIDING MOSTLY W-WSW FLOW THROUGH BASICALLY THE FIRST
HALF OF TOMORROW DONT LOOK FOR THE FRONT TO MAKE A TON OF
PROGRESSION SOUTH AS IT WILL ONLY BEGIN TO ENTER OUR CWA LATE
TOMORROW MORNING. BY TOMORROW NIGHT THE MID LVL FLOW SHOULD BECOME
MORE NWLY AS THAT SHEAR AXIS BECOMES ABSORBED IN THE MEAN FLOW. THIS
WILL FINALLY GIVE THE FRONT A GOOD PUSH AND INTO THE GULF BEFORE
SUNRISE. TOMORROW AHEAD OF THE FRONT LL MOISTURE SHOULD POOL UP BUT
DEEP MOISTURE WILL NOT BE ANYTHING TO WRITE HOME ABOUT AND THIS
COULD CAUSE ISSUES WITH CONVECTIVE DEVELOPMENT. CONVERGENCE WILL
ALSO INCREASE ALONG THE FRONT ESPECIALLY IN AREAS WHERE WEAK SFC
WAVES DEVELOP OR POSSIBLE EVEN A SFC LOW. THE UPPER FLOW WILL
INITIALLY BE FAVORABLE FOR EFFICIENT STORM DEVELOPMENT AS WE WILL
START OFF IN THE LFQ BUT BY MID AFTN WE WILL LIKELY MOVE UNDER THE
CORE OF THE UPPER JET. THIS SHOULDNT TOTALLY HINDER CONVECTIVE
DEVELOPMENT BUT IT WONT HELP MUCH AND WHATEVER RISK OF STRONG/SVR
WE HAVE COULD QUICKLY COME TO AN END AND EVEN MORE SO IF WE HAPPEN
TO BE ON THE RFQ. TOMORROW EVN AND OVERNIGHT AS THE FRONT BEGINS TO
PUSH SOUTH AND THE LL AND MID LVL FLOW BECOMES MORE NWRLY PRECIP
WILL QUICKLY BEGIN TO SHUT DOWN WITH THE ANY LINGERING ACTIVITY
MAINLY OVER THE COASTAL WATERS MON MORNING.

SO WITH THAT HOW MUCH RAIN CAN WE SEE TOMORROW. LL MOISTURE WILL BE
IN PLACE...COMBINE THAT WITH A MID LVL SHEAR AXIS AND EVEN A FRONT
THIS TIME OF THE YEAR AND NORMALLY WE SHOULD HAVE NO PROBLEM GETTING
PRETTY GOOD COVERAGE OR RAIN BUT THERE ARE SOME CONS POPPING UP.
FIRST OFF IT DOES LOOK LIKE THE FRONT IS GOING TO LAG BEHIND THE LL
AND EVEN MID LVL WIND SHIFT. THE LL/MID LVL WINDS WILL BEGIN TO GO
WRLY BY MIDDAY AND ONCE THESE WINDS START TO DO THAT PRECIP
GENERALLY SHUTS OFF. I ALREADY MENTIONED THE CORE OF THE JET COMING
OVERHEAD. ANOTHER ISSUE WILL BE THE LACK OF DEEP MOISTURE...PWS LOOK
TO DROP BELOW 1.75 DURING THE AFTN AND THE K INDEX WILL FALL INTO
THE 20-24 RANGE. NEITHER OF THESE PROMOTE WIDESPREAD RAIN COVERAGE.
INITIALLY I WANTED TO GO WITH MOSTLY 70-80% OVER MUCH OF THE CWA
WITH THE MAJORITY OF THE RAIN OCCURRING DURING THE MIDDAY AND EARLY
AFTN HRS. SO WITH THAT I WILL STICK CLOSE TO THE MAV VALUES ALONG
AND SOUTH OF THE I-10/1-12 CORRIDOR. NORTH WHERE FEATURES MAY BE A
LITTLE BETTER I WILL GO CLOSER TO 80%. AS FOR THE STRONG/SVR ASPECT
I AM NOT OVERLY IMPRESSED BUT WITH A FRONT AND MID LVL FLOW
APPROACHING 25-30KTS FOR THIS TIME OF THE YEAR SVR STORMS ARE ALWAYS
A CONCERN. CONS FOR SVR WEATHER WILL BE EVERYTHING MENTIONED ABV
ALONG WITH A RATHER SHALLOW MID LVL LAPSE RATE...VT OF
23-24...SHOWLATERS REMAINING POSITIVE...AND ML CAPE EXPECTED TO
REMAIN BELOW 1500 J/KG. ALL OF THIS DOES NOT BODE WELL FOR
STRONG/SVR WEATHER BUT GIVEN THE APPROACH OF A FRONT AND THE KIND OF
MID LVL FORCING EXPECTED I CAN NOT RULE OUT AN ISOLATED LOW END SVR
STORM OR TWO ESPECIALLY ACROSS THE NRN HALF OF THE CWA.

MON THROUGH WED...THE FRONT WILL PUSH INTO THE GULF WITH MUCH DRIER
AIR WORKING IN BEHIND IT. AS POPS AND CLOUDS...NW FLOW WILL PERSIST
THROUGH THE FIRST HALF OF THE WEEK KEEPING ALL RAIN CHANCES OUT OF
THE AREA WITH SKIES CLEARING OUT MON AND REMAINING MOSTLY CLEAR
THROUGH WED. LL TEMPS WILL DROP A DEGREE OR TWO WITH H925 TEMPS
HANGING IN RIGHT AROUND 20-21C THIS SHOULD KEEP AFTN HIGHS MAINLY IN
THE MID TO UPPER 80S. MORNING LOWS AGAIN WILL BE QUITE NICE THIS FOR
THIS TIME OF THE YEAR. HIGH PRESSURE WILL BE IN CONTROL OVER THE
AREA AND WITH CLEAR SKIES AND GENERALLY LIGHT WINDS RAD COOLING
CONDITIONS WILL BE ON THE UPPER END. LOWS SHOULD BE A GOOD 5 TO 10
DEGREES BELOW NORMAL ACROSS MOST OF THE AREA. LOWS MAY DROP INTO THE
UPPER 50S ONCE AGAIN ON TUE OR WED MORNING ACROSS SOME OF OUR NRN
ZONES. /CAB/

LONG TERM...MEDIUM RANGE MDLS ARE IN GENERAL AGREEMENT THROUGH MUCH
OF THE FCST. BOTH THE GFS AND ECMWF HAVE THE LARGE UPPER LOW OVER
THE OHIO VALLEY OPENING UP BY THU NIGHT. THIS WILL CAUSE THE DEEP
ERN CONUS TROUGH TO BREAK DOWN AND WITH THE NW FLOW BECOMING MORE
WRLY FRI AND WEAKLY DEFINED BY THIS WEEKEND. RAIN CHANCES WILL START
TO INCREASE AGAIN FRI BUT PROBABLY MORE SO NEXT WEEKEND AS WE
FINALLY START TO INCREASE THE MOISTURE OVER THE REGION. AS FOR TEMPS
WE MODERATE SOME AND BE CLOSER TO NORMAL BY THU AND THROUGH THE
WEEKEND. OVERALL VERY LITTLE CHANGES MADE TO THE EXTENDED PORTION OF
THE FCST. /CAB/

AVIATION...

ISOLATED CONVECTION HAS DEVELOPED...BUT IS NOT NEAR ANY TERMINALS.
GIVEN THE OVERALL LACK OF CONVECTIVE DEVELOPMENT SO FAR TODAY...HAVE
REMOVED TEMPO WORDING FOR THUNDERSTORMS FROM THE FORECAST BETWEEN 19
AND 22Z.  HOWEVER...HAVE LEFT IN VCSH AT ALL TERMINALS THROUGH 02Z
TO REFLECT THE CHANCE FOR SOMETHING DEVELOPING NEAR THE TERMINALS.
GOING INTO TONIGHT...MODEL SOUNDINGS INDICATE A WIDESPREAD INVERSION
TO DEVELOP ACROSS THE REGION.  THE INVERSION WILL BE STRONGEST AT
KMCB...WHERE FOG IS EXPECTED TO TAKE HOLD AFTER 02Z.  CONDITIONS
WILL CONTINUE TO DETERIORATE THROUGH THE NIGHT...WITH MVFR
VISIBILITIES EXPECTED AFTER 08Z...AND LIFR VISIBILITIES  AND CEILINGS
POSSIBLE AROUND 12Z.  THE FOG IS EXPECTED TO QUICKLY CLEAR OUT BY
14Z...WITH A VERY SIMILAR MORNING TO THIS MORNING EXPECTED.  AT THE
REMAINING TERMINALS...SOME LIGHT FOG AND VISIBILITY RESTRICTION IN
THE MVFR RANGE ARE EXPECTED AROUND 12Z.  AFTER 16Z...CONVECTION
SHOULD ONCE AGAIN BEGIN TO DEVELOP IN THE REGION...AS A MOIST AND
UNSTABLE AIRMASS REMAINS IN PLACE.  32

MARINE...

AN OVERALL QUIET REGIME WITH LIGHT SOUTHWESTERLY WINDS AND CALM SEAS
IS EXPECTED FOR THE NEXT 24-36 HOURS...AS A FRONTAL BOUNDARY STALLS
INLAND OVER LOUISIANA AND MISSISSIPPI. HOWEVER...CONDITIONS WILL
CHANGE MARKEDLY HEADING INTO THE FIRST COUPLE OF DAYS OF THE WEEK.
THE FRONT SHOULD MAKE HEADWAY INTO THE COASTAL WATERS SUNDAY NIGHT
INTO MONDAY MORNING...AS A SURFACE LOW PASSING THROUGH THE REGION
BEGINS TO SLIDE TO THE NORTHEAST.  WINDS WILL SHIFT TO THE NORTH AND
INCREASE TO AROUND 10 KNOTS.  HOWEVER...THE ROUGHEST WEATHER IS NOT
EXPECTED TO DEVELOP UNTIL MONDAY NIGHT AND TUESDAY AS A STRONG UPPER
LEVEL TROUGH AXIS COMBINED WITH DECENT COLD AND DRY AIR ADVECTION
AND BOUNDARY LAYER WINDS OF 20-25 KNOTS PULLS THROUGH THE AREA.
STRONG SUBSIDENCE ALOFT WILL DRIVE THE BOUNDARY LAYER WINDS DOWN TO
THE SURFACE RESULTING IN SURFACE WINDS OF 15 TO 20 KNOTS ACROSS THE
COASTAL WATERS LATE MONDAY NIGHT INTO TUESDAY MORNING.  SEAS WILL
RESPOND CLIMBING TO AROUND 3 TO 5 FEET.  THESE WINDS WILL BEGIN TO
DIE OFF TUESDAY AFTERNOON AS THE MAIN TROUGH AXIS PULLS TO THE
EAST...BUT WINDS WILL REMAIN IN THE 10-15 KNOT RANGE THROUGH THE
WEDNESDAY AFTERNOON AS DRIER AND COLDER AIR CONTINUES TO BLEED INTO
THE AREA.  THE HIGH WILL FINALLY BECOME MORE CENTERED OVER THE
CENTRAL GULF COAST THURSDAY INTO FRIDAY ALLOWING FOR LIGHTER WINDS
AND A RETURN TO A MORE PLACID SEA STATE. 32

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  69  86  67  87 /  40  80  20   0
BTR  70  88  68  90 /  30  60  10  10
MSY  75  88  74  90 /  20  60  20  10
GPT  74  86  71  88 /  20  60  30  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 29, 7:00 PM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
700 PM CDT SAT AUG 29 2009

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-301630-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
700 PM CDT SAT AUG 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED OVERNIGHT.
ALTHOUGH SEVERE THUNDERSTORMS ARE NOT EXPECTED...A FEW OF THE STORMS
MAY PRODUCE FREQUENT LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ON SUNDAY AS A
COLD FRONT AND UPPER LEVEL DISTURBANCE MOVE INTO THE REGION.
ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE WITH THE MAIN
THREATS BEING STRONG...POSSIBLY DAMAGING WINDS AND HAIL. FREQUENT
LIGHTNING AND LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH
THE STRONGER STORMS.

THE COLD FRONT WILL MOVE THROUGH COASTAL SECTIONS SUNDAY NIGHT
ENDING THE THREAT OF THUNDERSTORMS. NO HAZARDOUS WEATHER IS
EXPECTED MONDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TOMORROW...AUGUST 30TH. OTHERWISE
ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Aug 29, 6:10 PM CDT, 3 hours 40 minutes before
LAZ035-036-300015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
610 PM CDT SAT AUG 29 2009

...CLUSTER OF STRONG THUNDERSTORMS NEARLY STATIONARY AFFECTING EAST
FELICIANA PARISH...WEST FELICIANA PARISH...

AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR JACKSON. THE THUNDERSTORMS WERE
NEARLY STATIONARY.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...WAKEFIELD...SPILLMAN AND JACKSON

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 29, 7:03 PM CDT, 2 hours 47 minutes before
LAZ036-300100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
703 PM CDT SAT AUG 29 2009

...STRONG THUNDERSTORM MOVING EAST AFFECTING EAST FELICIANA PARISH...

AT 702 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTH OF CLINTON...MOVING EAST AT 5 MPH.

THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EAST
FELICIANA PARISH.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF UP TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW
LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER
COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.
Special weather statement, Aug 29, 9:28 PM CDT, 22 minutes before
LAZ034>036-MSZ068-300330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
928 PM CDT SAT AUG 29 2009

...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING POINTE
COUPEE PARISH...EAST FELICIANA PARISH...WILKINSON COUNTY...WEST
FELICIANA PARISH...

AT 924 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM JUST EAST OF
SIMMESPORT TO NEAR WAKEFIELD MOVING EAST NORTHEAST AT 20 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...FORT ADAMS...WAKEFIELD...SPILLMAN AND WOODVILLE.

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING AND HEAVY
DOWNPOURS OF RAIN. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL
THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 6:14 AM CDTSpecial Marine WarningLIX61 min
Aug 30, 4:54 PM CDTAreal Flood AdvisoryLIXPlaquemines, Saint Bernard111 min

Nearby

Flash Flood Warnings in Louisiana, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.